MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL SOLID BK 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT HEMISPHERICAL SOLID BK 62MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 500-01-62G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Osteolysis (2377); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lift anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2007 and was revised on (b)(6) 2020.It is further alleged that he suffered injuries as a result of implantation and explantation of the devices at issue, device recall and excessive levels of chromium and cobalt in his blood.Update on 03-mar-2022 per clinician review: "[.] an operative note by dr.Dated (b)(6) 2020 is provided.The preoperative diagnosis was ¿mechanical loosening of prosthetic hip¿ and the postop diagnosis was the same.The operation performed was a revision right total hip arthroplasty.The surgeon used a cementless 70 mm shell, a polyethylene with a 28 mm inner diameter, a wagner sl femoral stem was utilized, demineralized bone putty, and a 28 mm femoral head was utilized.Femoral component was grossly loose.There was no evidence of infection.The surgeon describes a huge amount of osteolysis with "amorphous sludge type of whitish gray material".He states that the femoral head was disassociated from the femoral stem and there was a large amount of corrosive black typical material on both the male trunnion as well as the female portion of the femoral head.[.] " per operative report: "[.] the explant osteotome was used to remove the well-fixed acetabular component.There were no significant defects behind the acetabular shell.[.] ".
 
Additional Manufacturer Narrative
Reported event: an event regarding revision for unspecified reason involving a trident shell was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: this inquiry reports the failure of a right total hip arthroplasty approximately 13 years after implantation due to femoral loosening, osteolysis, and head disassociation.I can confirm this event took place since i was able to read the revision operation report.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of femoral loosening or multifactorial including surgical technique factors, patient activity factors and patient¿s height and weight.Causes of osteolysis are multifactorial including poly wear and other types of particle synovitis.Causes of head disassociation are multifactorial including trunnion failure, and corrosion.In this case i cannot confirm corrosion since there is no metallurgical analysis.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the well-fixed acetabular component was also revised.There were no significant defects behind the acetabular shell.The exact cause of the event could not be determined.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT HEMISPHERICAL SOLID BK 62MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key13937767
Report Number0002249697-2022-00446
Device Sequence Number17220739
Product Code LPH
UDI-Device Identifier07613153072966
UDI-Public07613153072966
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2009
Device Model Number500-01-62G
Device Catalogue Number500-01-62G
Device Lot Number9789101
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2022
Initial Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient SexMale